Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Took cipro for bladder infection. Having diarrhea after eating alternating to regular bowel movements, gas and stomach pain

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
i took some cipro for a bladder infection for 5 days and i have been having diarrhea every time i eat and then it alternates to regular bowel movements , gas and a little stomach pain my doctor prescribe hyoscyamine for irritable bowel syndrome i been taking for 3 days along with and i am still having problems. getting nervous because i am losing weight and not having a appetite sometimes . could it be something else
Posted Wed, 4 Sep 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 46 minutes later
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

Presence of diarrhea after taking cipro may be due to two reasons either it may be side effect of ciprofloxacin or it may be antibiotic associated diarrhea since cipro is XXXXXXX spectrum antibiotic. So what you have to do stop cipro if feasible and take combination of pre and probiotic for few days.

IBS diagnosis is made if symptoms are present at least for 6 months

However it is difficult to make out the reason for loosing weight from above description you have given. I don't know whether weight loss is significant or not, if weight loss is over five days only or it is happening for many days, if there are any other symptoms apart from mentioned above. Moreover loss of apetite is also side effect of cipro.

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor